MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135163
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, at the start of plasmapheresis, during puncturing, there was return of air when the catheter was first inserted in the right jugular vein.The procedure was stopped and an attempt to do a catheter insertion in the femoral vein was done.After asepsis and antisepsis at the right inguinal level under ultrasound guidance, there was loss of resistance and the syringe was filled with air.There was leakage found in the puncture needle.It was also stated that the catheter was not repaired and there was no issue with the luer adapter.The device replaced in order to resolve the issue.The vessel was accessed and there was no evidence of hematoma.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led a photographic evaluation of one device.Photographic inspection noted a partial suture, retainer and breathable pouch.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during puncturing, there was return of air when the catheter was first inserted in the right jugular vein.It was noted that the thread broke while knotting.There was nothing unusual observed, no cleaning agent used on the device, there was no problem noted with the valve, and tego was not utilized.A polopropilene mesh was used and a suture was also used to fix the mesh.The procedure was stopped and an attempt to do catheter insertion in the femoral vein was done.After asepsis and antisepsis at the right inguinal level under ultrasound guidance, there was loss of resistance and the syringe was filled with air.There was leakage found in the puncture needle.It was also stated that the catheter was not repaired and there was no issue with the luer adapter.The device was replaced in order to resolve the issue.The vessel was accessed and there was no evidence of hematoma.There was no patient injury.
 
Event or Problem Description
According to the reporter, during puncturing, there was return of air when the catheter was first inserted in the right jugular vein.The procedure was stopped and an attempt to do catheter insertion in the femoral vein was done.After asepsis and antisepsis at the right inguinal level under ultrasound guidance, there was loss of resistance and the syringe was filled with air.There was leakage found in the puncture needle.It was also stated that the catheter was not repaired and there was no issue with the luer adapter.The device was replaced in order to resolve the issue.The vessel was accessed and there was no evidence of hematoma.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8580912
Report Number3009211636-2019-00117
Device Sequence Number19279585
Product Code MPB
UDI-Device Identifier10884521006386
UDI-Public10884521006386
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K030209
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888135163
Device Catalogue Number8888135163
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer04/15/2019
09/11/2019
Initial Report FDA Received Date05/05/2019
Supplement Report FDA Received Date05/14/2019
10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight62